Alert archive / Virginia / Flash Flood Warnings in 2025

Flash Flood Warning 19, NWS Blacksburg, VA

June 16, 2025Montgomery County, Virginia

NWS Blacksburg, VA issued this flash flood warning at Jun 16, 2025, 9:14 PM EDT for Montgomery County, Virginia. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2025, 9:14 PM EDT (01:14 UTC)
Expired
Jun 17, 2025, 1:24 AM EDT
In force
4 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

County Montgomery County, VA

The radar

The Roanoke radar (KFCX), 10 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 10:11 PM EDTFLASH FLOOD3 E Christiansburg, VAWater had covered parts of Roanoke Rd. in Christiansburg, but has since cleared.
Jun 16, 10:19 PM EDTFLOOD2 N Crockett Springs, VAFlooded roads and culverts reported in Alleghany Springs.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 57 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 1.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2025-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 785 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2025-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
785 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
841 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.2
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted.

422 
WGUS51 KRNK 170114
FFWRNK
VAC121-170715-
/O.NEW.KRNK.FF.W.0019.250617T0114Z-250617T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
914 PM EDT Mon Jun 16 2025

The National Weather Service in Blacksburg has issued a

* Flash Flood Warning for...
  Southeastern Montgomery County in southwestern Virginia...

* Until 315 AM EDT Tuesday.

* At 914 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 0.5 and 1.5 inches of 
  rain have fallen. Additional rainfall amounts of 1 to 1.5 inches 
  are possible in the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Christiansburg...                  Shawsville...
  Crockett Springs...

This includes the following streams and drainages...
  Elliott Creek, Calhoun Run, Eckels Branch, Rocky Branch, Brake 
  Branch, Bonys Run, Brush Creek, Lick Fork, North Fork Roanoke 
  River, South Fork Roanoke River and Georges Run.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3713 8018 3712 8018 3711 8018 3711 8020
      3710 8021 3710 8023 3709 8024 3708 8028
      3707 8029 3706 8032 3714 8036 3722 8020

FLASH FLOOD...RADAR INDICATED

$$

AS
2 follow-up statements
890 
WGUS71 KRNK 170248
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
1048 PM EDT Mon Jun 16 2025

VAC121-170715-
/O.CON.KRNK.FF.W.0019.000000T0000Z-250617T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Montgomery VA-
1048 PM EDT Mon Jun 16 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM EDT TUESDAY 
FOR SOUTHEASTERN MONTGOMERY COUNTY...

At 1048 PM EDT, Doppler radar indicated heavy rain across the warned 
area. Between 0.5 and 1.5 inches of rain have fallen. Flash flooding 
is ongoing or expected to begin shortly. Flooded roads have been 
reported in Christiansburg and Alleghany Springs.

HAZARD...Flash flooding caused by heavy rain.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Christiansburg...                  Shawsville...
Crockett Springs...

This includes the following streams and drainages...
  Elliott Creek, Calhoun Run, Eckels Branch, Rocky Branch, Brake 
  Branch, Bonys Run, Brush Creek, Lick Fork, North Fork Roanoke 
  River, South Fork Roanoke River and Georges Run.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3713 8018 3712 8018 3711 8018 3711 8020
      3710 8021 3710 8023 3709 8024 3708 8028
      3707 8029 3706 8032 3714 8036 3722 8020

FLASH FLOOD...RADAR INDICATED

$$

AS
287 
WGUS71 KRNK 170524
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
124 AM EDT Tue Jun 17 2025

VAC121-170534-
/O.CAN.KRNK.FF.W.0019.000000T0000Z-250617T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Montgomery VA-
124 AM EDT Tue Jun 17 2025

...FLASH FLOOD WARNING FOR SOUTHEASTERN MONTGOMERY COUNTY HAS BEEN 
REPLACED WITH A FLOOD ADVISORY...

Heavy rain has ended.  Water is receding but a significant rise is 
still ongoing along the South Fork of the Roanoke River near 
Shawsville.

&&

LAT...LON 3713 8018 3712 8018 3711 8018 3711 8020
      3710 8021 3710 8023 3709 8024 3708 8028
      3707 8029 3706 8032 3714 8036 3722 8020

$$

PM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 8:08 PM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 16, 8:08 PM EDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
808 PM EDT Mon Jun 16 2025

.SYNOPSIS...
A nearly stationary front over our area will start to drift
north by midweek. A cold front arrives Thursday. We stay in
an unsettled pattern until the cold front pushes east Friday.

&&

.NEAR TERM /THROUGH TUESDAY/...
As of 800 PM EDT Monday...

Key Messages:

1) Main threat this evening is flood threat where we have the
flood watch.

2) Foggy late tonight, possibly dense.

Moist airmass in place with PWATS running 1.7 to 2.0". Efficient
rain producing storms with storm motion east at 10-20 mph, with
training possible along stalled frontal boundary.

Rainfall rates given pwat values could exceed 4"/hr in deeper
convection. Any repeat storms or if they fall over urban areas
may lead to flash flooding.

Severe threat is low but not zero. Better parameters for
severe appear to remain southeast across NC with potential for
wet microbursts.

Storms should fade this evening but not really drop off til
after midnight. More showers may slide toward our WV counties by
dawn Tuesday ahead of the next shortwave.

With potential clearing later tonight, fog looks like a good bet
and could very well get dense in spots.

Temperatures stay muggy at night and very warm during the
afternoon Tuesday.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
As of 1230 PM EDT Monday...

Key Messages:

1. Thunderstorms with locally heavy rain possible, along with gusty
winds Wednesday and Thursday afternoon.

2. Warmer than normal temperatures through the period.

An upper level ridge stretching across the Gulf states into the
western Atlantic will keep storm systems moving from the Midwest to
the Mid Atlantic. Shortwaves that track across our forecast area
will continue to tap warm moist air, bringing another round of
showers and thunderstorms Wednesday. Models are hinting that the
upper level ridge will lift northward Wednesday, which will shift
the storm system track north of the area. Heights will also increase
Wednesday, reducing the areal coverage of showers and thunderstorms
Wednesday afternoon and evening and increasing storm motions.

A stronger front will approach from the west on Thursday coinciding
with a stronger upper trough moving through the Great Lakes. Best
forcing appears to move to our north, but should have some increased
shear locally. Increasing shear combined with moderately unstable
conditions ahead of the front should result in organized
thunderstorm lines/clusters as the front moves across the region.
Main threat will be strong damaging winds.

High temperatures Wednesday will run 3F to 6F warmer than normal.
Highs generally in the upper 70s to lower 80s across the mountains
to upper 80s to lower 90s in the foothills and piedmont.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
As of 1230 PM EDT Monday...

Key Points:

1. Heat builds into the weekend.

2. Less rain and thunderstorm chances for the weekend and into early
next week.

An strong upper level ridge will move over the region this weekend
and persist into early next week. Hot and humid conditions will
prevail into early next week. Afternoon temperatures will peak in
the mid 80s to lower 90s across the mountains and mid to upper 90s
in the foothills and piedmont. Apparent temperatures could exceed
100F east of the Blue Ridge Sunday and Monday afternoon.

Limited rain chances through the period is expected.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
As of 800 PM EDT Monday...

FAA comms outage at KDAN has been fixed.

MVFR to VFR cigs this evening outside any showers/storms. Do
expect downward trend of vsby and cig overnight, especially
after midnight due to formation of fog and stratus. IFR cigs
appear likely with local LIFR. Stratus will result in ridge
obscurations through the morning push Tuesday.

Cycle will repeat itself Tuesday with improving Cigs/VSBYs
mid-late morning (14-15Z) followed by afternoon cloud-build ups
leading to scattered afternoon and evening showers and
thunderstorms (after 17Z).

Winds are expected to remain light through the period.

EXTENDED AVIATION OUTLOOK...

Unsettled weather pattern remains in place through Thursday,
with afternoon and evening storm chances each day bringing sub-
VFR conditions when over any terminal. Low clouds and fog
possible overnight each night. A cold front will usher in drier
air for Friday with VFR likely into Saturday.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flood Watch until midnight EDT tonight for VAZ010>020-022-023-
     032>034-043-044.
NC...Flood Watch until midnight EDT tonight for NCZ001>006-018>020.
WV...Flood Watch until midnight EDT tonight for WVZ042>044-507-508.

&&

SYNOPSIS...SH
NEAR TERM...PM/WP
SHORT TERM...BMG
LONG TERM...BMG
AVIATION...PM
Hazardous weather outlook, Jun 16, 2:38 PM EDT, 6 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
238 PM EDT Mon Jun 16 2025

NCZ001>006-018>020-VAZ010-012>017-032-033-043-044-171845-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Bland-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Patrick-
Franklin-Henry-Pittsylvania-
238 PM EDT Mon Jun 16 2025

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, south central Virginia, southwest
Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Moderate to heavy rainfall from storms Tuesday could cause localized
flooding. Also, storms Thursday could be severe with damaging winds
the main threat.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are requested to report any flooding, wind or hail.

VAZ007-009-171845-
Tazewell-Smyth-
238 PM EDT Mon Jun 16 2025

This Hazardous Weather Outlook is for southwest Virginia.

.DAY ONE...This afternoon and tonight.

Scattered showers and thunderstorms this afternoon and evening may
produce isolated instances of flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Scattered to numerous storms are expected during the afternoon
Tuesday through Thursday. A few storms could produce strong winds,
along with isolated flooding due to heavy downpours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

VAZ024-035-045>047-058-059-171845-
Rockbridge-Amherst-Campbell-Appomattox-Buckingham-Halifax-Charlotte-
238 PM EDT Mon Jun 16 2025

This Hazardous Weather Outlook is for central Virginia, south
central Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

Scattered showers and thunderstorms this afternoon and evening may
produce isolated instances of flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Isolated to scattered instances of flash flooding are possible
Tuesday afternoon, mostly along and west of the Blue Ridge.

Isolated to scattered severe thunderstorms capable of producing
damaging wind gusts are possible each afternoon, but especially Thursday
afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

VAZ011-018>020-022-023-034-WVZ042>044-507-508-171845-
Giles-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Bedford-Mercer-
Summers-Monroe-Eastern Greenbrier-Western Greenbrier-
238 PM EDT Mon Jun 16 2025

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Localized flash flooding due to heavy rain in thunderstorms remains
a concern through mid week. Isolated severe thunderstorms are also
possible Tuesday through Thursday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are requested to report flooding, hail of any size,
as well as any damage caused by thunderstorm winds in their area.

In the hours before

Local storm report, Jun 16, 5:34 PM EDT, 3 hours 40 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
534 PM EDT Mon Jun 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     Tstm Wnd Dmg     3 SSW Aiken Summit      36.56N 79.73W
06/16/2025                   Henry              VA   911 Call Center

            Thunderstorm winds blew down multiple trees
            near the intersection of Morgan Ford Road
            and Axton Road.

&&

PW
Special weather statement, Jun 16, 5:41 PM EDT, 3 hours 33 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
541 PM EDT Mon Jun 16 2025

NCZ005-006-162230-
Rockingham NC-Caswell NC-
541 PM EDT Mon Jun 16 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN ROCKINGHAM AND
CASWELL COUNTIES THROUGH 630 PM EDT...

At 541 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Quick, or near Camp Springs, moving southeast at
15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Yanceyville...
Bethel...
Jericho...
Prospect Hill...
Camp Springs...
Quick...
and Leasburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

&&

LAT...LON 3626 7967 3648 7953 3641 7915 3624 7916
      3625 7953 3624 7953 3624 7961
TIME...MOT...LOC 2141Z 294DEG 15KT 3637 7950

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

AS
Special weather statement, Jun 16, 6:46 PM EDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
646 PM EDT Mon Jun 16 2025

VAZ014-018-022-023-162330-
Botetourt VA-Montgomery VA-Craig VA-Roanoke VA-
646 PM EDT Mon Jun 16 2025

...GUSTY SHOWERS WILL IMPACT ROANOKE...SOUTHEASTERN
CRAIG...SOUTHWESTERN BOTETOURT AND NORTHEASTERN MONTGOMERY
COUNTIES...THE CITY OF SALEM AND THE CITY OF ROANOKE THROUGH 730 PM
EDT...

At 645 PM EDT, Doppler radar was tracking gusty showers near
Bradshaw, or near Catawba, moving southeast at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Roanoke...
Salem...
Vinton...
Catawba...
Bent Mountain...
Mc Donalds Mill...
and Hollins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

&&

LAT...LON 3739 7990 3726 7986 3713 8015 3727 8035
      3746 8024
TIME...MOT...LOC 2245Z 294DEG 12KT 3735 8020

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

AS
Special weather statement, Jun 16, 6:52 PM EDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
652 PM EDT Mon Jun 16 2025

VAZ016-162315-
Carroll VA-
652 PM EDT Mon Jun 16 2025

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL CARROLL COUNTY THROUGH
715 PM EDT...

At 651 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Hillsville, moving east at 10 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Hillsville...
Fancy Gap...
Dugspur...
Gladesboro...
and Woodlawn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

&&

LAT...LON 3667 8088 3682 8088 3684 8056 3682 8055
      3673 8054 3666 8057 3666 8059 3665 8059
      3665 8060 3664 8060 3662 8062 3661 8062
TIME...MOT...LOC 2251Z 275DEG 10KT 3674 8072

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

AS
Local storm report, Jun 16, 7:46 PM EDT, 1 hour 28 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
746 PM EDT Mon Jun 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     Flash Flood      4 NW Fincastle          37.54N 79.93W
06/16/2025                   Botetourt          VA   911 Call Center

            Report of a few vehicles that had driven
            into standing water in the 4000 block of
            Grove Hill Road, and had gotten stuck.

&&
Special weather statement, Jun 16, 8:27 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
827 PM EDT Mon Jun 16 2025

VAZ013-014-017-022-170100-
Pulaski VA-Floyd VA-Montgomery VA-Roanoke VA-
827 PM EDT Mon Jun 16 2025

...GUSTY SHOWERS WILL IMPACT SOUTHWESTERN ROANOKE...EAST CENTRAL
PULASKI...NORTHERN FLOYD AND SOUTHERN MONTGOMERY COUNTIES AND THE
CENTRAL CITY OF RADFORD THROUGH 900 PM EDT...

At 827 PM EDT, Doppler radar was tracking gusty showers along a line
extending from Elliston-Lafayette to Claytor Dam. Movement was south
at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Christiansburg...
Radford...
Pilot...
Indian Valley...
Copper Hill...
Shawsville...
and Bent Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

&&

LAT...LON 3710 8062 3727 8018 3714 8011 3712 8013
      3708 8011 3705 8012 3690 8056
TIME...MOT...LOC 0027Z 012DEG 12KT 3721 8023 3708 8056

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

AS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:27 PM EDTSpecial Weather StatementRNKMontgomery, City of Radford33 min
Jun 16, 8:34 PM EDTAreal Flood AdvisoryRNKAlleghany, Botetourt, Craig, Montgomery, Roanoke3 hr
Jun 16, 8:42 PM EDTAreal Flood AdvisoryRNKFloyd, Montgomery, Roanoke, City of Radford3 hr
Jun 16, 9:28 PM EDTFlash Flood WarningRNKFloyd, Franklin, Roanoke11 hr
Jun 16, 11:52 PM EDTAreal Flood AdvisoryRNKBotetourt, Craig8 hr
Jun 17, 1:08 AM EDTAreal Flood WarningRNKFranklin, Pittsylvania7 hr
Jun 17, 1:24 AM EDTAreal Flood AdvisoryRNKMontgomery87 min
Jun 17, 2:47 AM EDTFlood WatchRNKAlleghany, Amherst, Bath, Bedford, Bland, Botetourt and 27 more21 hr
Jun 17, 2:10 PM EDTAreal Flood AdvisoryRNKFranklin3 hr
Jun 17, 2:57 PM EDTSpecial Weather StatementRNKPittsylvania33 min
Jun 17, 5:02 PM EDTAreal Flood AdvisoryRNKRockbridge3 hr
Jun 17, 5:21 PM EDTSpecial Weather StatementRNKHenry24 min
Jun 17, 5:50 PM EDTSevere Thunderstorm WarningRNKHenry, Pittsylvania, City of Martinsville42 min
Jun 17, 6:06 PM EDTAreal Flood AdvisoryRNKFloyd, Montgomery, Pulaski, Roanoke, City of Radford64 min

Nearby

Flash Flood Warnings in Virginia, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.